Alert archive / California / Flash Flood Warnings in 2024
Flash Flood Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 22, 2024, 10:19 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2024, 10:19 PM PDT (05:19 UTC)
- Expired
- Jul 23, 2024, 1:30 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Inyo County, CA
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 4017 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WGUS55 KVEF 230519
FFWVEF
CAC027-230830-
/O.NEW.KVEF.FF.W.0025.240723T0519Z-240723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1019 PM PDT Mon Jul 22 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Inyo County in south central California...
* Until 130 AM PDT.
* At 1019 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain on Old Spanish Trail Highway and the community of
Charleston View. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Charleston View and Old Spanish Trail Highway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 11594 3598 11596 3599 11588 3594 11582
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
649
WGUS75 KVEF 230608
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1108 PM PDT Mon Jul 22 2024
CAC027-230830-
/O.CON.KVEF.FF.W.0025.000000T0000Z-240723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
1108 PM PDT Mon Jul 22 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM PDT TUESDAY
FOR SOUTHEASTERN INYO COUNTY...
At 1108 PM PDT, Doppler radar indicated rain still falling on
Charleston View. Also, heavy rain had fallen and was still falling
in the higher terrain to the east and south, so more runoff is
likely to flow down into the community. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Charleston View and Old Spanish Trail Highway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 11594 3598 11596 3599 11588 3594 11582
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM911
WGUS75 KVEF 230723
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1223 AM PDT Tue Jul 23 2024
CAC027-230830-
/O.CON.KVEF.FF.W.0025.000000T0000Z-240723T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Inyo CA-
1223 AM PDT Tue Jul 23 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM PDT EARLY THIS
MORNING FOR SOUTHEASTERN INYO COUNTY...
At 1223 AM PDT, Doppler radar indicated rain still falling over
Charleston View, as well as in the higher terrain to the east. Flash
flooding is still a concern.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Charleston View and Old Spanish Trail Highway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3594 11594 3598 11596 3599 11588 3594 11582
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM921 WGUS75 KVEF 230821 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 121 AM PDT Tue Jul 23 2024 CAC027-230831- /O.EXP.KVEF.FF.W.0025.000000T0000Z-240723T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inyo CA- 121 AM PDT Tue Jul 23 2024 ...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM PDT EARLY THIS MORNING FOR SOUTHEASTERN INYO COUNTY... Only light rain was falling on Charleston View and Old Spanish Trail Highway. No reports of flooding have been received, so the Flash Flood Warning will be allowed to expire. Please continue to heed remaining road closures. && LAT...LON 3594 11594 3598 11596 3599 11588 3594 11582 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:29 PM PDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jul 22, 2:29 PM PDT, 7 hours 50 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 229 PM PDT Mon Jul 22 2024 .SYNOPSIS...Monsoonal moisture will continue to be recycled under the ridge resulting in continued chances for afternoon showers and thunderstorms through mid-to-late week. Temperatures will remain hotter than normal as the ridge remains positioned overhead. An incoming trough will scour out our monsoonal moisture and bring an end to the extreme heat of the past few weeks on Friday. Drier conditions and more seasonal temperatures are expected over the weekend. && .DISCUSSION...through Sunday. Persistent ridging over the Western US will continue through mid- to-late week, keeping temperatures 3 to 5 degrees hotter than normal and trapping monsoonal moisture under it. This moisture will continue to be recycled each afternoon, fueling isolated to scattered showers and thunderstorms across the area. As has been the case for the past few days, convection will develop in areas of higher terrain each afternoon before moving off the terrain and over area valleys. Collapsing storms will produce gusty outflow winds, which will help to kick off additional convection. Gusts associated with these outflow winds are expected to be around 40 to 55 mph with the potential for 60+ mph wind gusts with stronger storms. Outside of strong outflow winds, lightning, small hail, and heavy rain capable of resulting in flash flooding will be possible with any storms that develop. The Storm Prediction Center (SPC) has painted southern Mohave County and the lower Colorado River Valley with a Marginal Risk for severe weather in the form of strong outflow winds. High resolution (HiRes) models support this, showing storms in southeastern Mohave County producing strong outflow winds later this afternoon/early this evening. These winds will move west through the lower Colorado River Valley and into eastern San Bernardino County. As previously mentioned, chances for isolated showers and thunderstorms will continue each afternoon through Thursday. An incoming trough will scour moisture from the area and knock temperatures down to more seasonal values. These seasonal temperatures and drier conditions will continue through the weekend before ridging attempts to return next week. && .AVIATION...For Harry Reid...For the remainder of the morning, expect generally light east winds of 10 knots or less. A lot of uncertainty exists with respect to afternoon thunderstorms, which may develop as early as 22z. The more likely timeframe of thunderstorm impacts will be in the 23z-05z window, but confidence remains low enough such that TEMPOs will not be introduced at this time. Even if storms do not directly impact the airport, gusty outflow winds will be likely and could come from any direction, though it appears most likely that storms will develop north of KLAS and develop southward late afternoon into the evening hours. Should the stronger scenario play out, wind gusts of 40-50 knots will be possible, along with heavy rains and lightning. Activity should diminish by 07-09z with winds returning to 10 knots or less and resuming their east/northeast direction. A similar scenario appears probable for tomorrow as well, though confidence remains low. For the rest of southern Nevada, northwest Arizona and southeast California...Showers and thunderstorms, along with gusty outflow winds may affect almost any terminal this afternoon and evening. The most likely timing will range from 22z-03z for northernmost terminals, to 00z-09z for the southern terminals. Gusty winds of 30-50 knots may occur with any stronger storms near terminals this afternoon and evening. Winds will generally remain diurnal outside of thunderstorms with KBIH seeing southerlies shifting to the northwest overnight, KDAG maintaining a generally west/northwest direction, and winds elsewhere becoming light and variable overnight. Given relatively high confidence in afternoon storms, will maintain the TEMPO for TSRA at KBIH with other sites likely to see introduction of TEMPOs as the afternoon progresses and confidence increases. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Austin For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 22, 7:34 PM PDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
734 PM PDT Mon Jul 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Tstm Wnd Gst Chloride 35.41N 114.20W
07/22/2024 M58 MPH Mohave AZ Trained Spotter
Trained spotter measured a gust of 58 mph in
Chloride from a nearby thunderstorm.
0709 PM Tstm Wnd Gst 5 E New Kingman-Butler 35.26N 113.93W
07/22/2024 M59 MPH Mohave AZ ASOS
Kingman Airport gusted to 59 mph at 1909 and
again at 1912 due to a nearby thunderstorm.
&&
VARIANLocal storm report, Jul 22, 8:06 PM PDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
806 PM PDT Mon Jul 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Tstm Wnd Gst 4 NNE Bullhead City 35.16N 114.56W
07/22/2024 M58 MPH Mohave AZ ASOS
Laughlin Bullhead City Airport gusted to 58
mph at 1955 due to a nearby thunderstorm.
&&
VARIANLocal storm report, Jul 22, 8:36 PM PDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
836 PM PDT Mon Jul 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Flash Flood 9 NE Dolan Springs 35.70N 114.17W
07/22/2024 Mohave AZ Mesonet
Flash flooding occurred at Archibald Wash
over Pierce Ferry Road starting around 1902
and persisted through sunset.
&&
VARIANLocal storm report, Jul 22, 9:17 PM PDT, 1 hour 2 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Las Vegas NV
917 PM PDT Mon Jul 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM Tstm Wnd Gst 4 S Nipton 35.41N 115.26W
07/22/2024 M78 MPH San Bernardino CA Mesonet
Moore sensor measured 78 mph gust at 1402 as
well as 72 mph gusts between 1406 and 1413
and 67 mph gusts at 1416 from a nearby
thunderstorm.
0434 PM Landslide 10 W Lone Pine 36.59N 118.23W
07/22/2024 Inyo CA Law Enforcement
Rock slide reported along Whitney Portal
Road from heavy rain nearby. Rocks blocked
both lanes of the road. Road is impassable.
1205 AM Rain 10 NE Dolan Springs 35.70N 114.17W
07/22/2024 M0.87 Inch Mohave AZ Mesonet
Archibald Wash ALERT reported 0.87 inches of
rain from 1142 pm on July 21 through 1205 am
on July 22.
0702 PM Flash Flood 9 NE Dolan Springs 35.70N 114.17W
07/22/2024 Mohave AZ Mesonet
Flash flooding occurred at Archibald Wash
over Pierce Ferry Road starting around 1902
and persisted through sunset.
0702 PM Tstm Wnd Gst Chloride 35.41N 114.20W
07/22/2024 M58 MPH Mohave AZ Trained Spotter
Trained spotter measured a gust of 58 mph in
Chloride from a nearby thunderstorm.
0709 PM Tstm Wnd Gst 5 E New Kingman-Butler 35.26N 113.93W
07/22/2024 M59 MPH Mohave AZ ASOS
Kingman Airport gusted to 59 mph at 1909 and
again at 1912 due to a nearby thunderstorm.
0755 PM Tstm Wnd Gst 4 NNE Bullhead City 35.16N 114.56W
07/22/2024 M58 MPH Mohave AZ ASOS
Laughlin Bullhead City Airport gusted to 58
mph at 1955 due to a nearby thunderstorm.
&&Local storm report, Jul 22, 10:01 PM PDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
1001 PM PDT Mon Jul 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Hail 1 ESE Colorado City 36.99N 112.97W
07/22/2024 M0.88 Inch Mohave AZ Public
Report of nickel sized hail resulting in
tree damage. Numerous small tree branches
down in Colorado City.
&&
VARIANLocal storm report, Jul 22, 10:05 PM PDT, 14 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Las Vegas NV
1005 PM PDT Mon Jul 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM Tstm Wnd Gst 4 S Nipton 35.41N 115.26W
07/22/2024 M78 MPH San Bernardino CA Mesonet
Moore sensor measured 78 mph gust at 1402 as
well as 72 mph gusts between 1406 and 1413
and 67 mph gusts at 1416 from a nearby
thunderstorm.
0434 PM Landslide 10 W Lone Pine 36.59N 118.23W
07/22/2024 Inyo CA Law Enforcement
Rock slide reported along Whitney Portal
Road from heavy rain nearby. Rocks blocked
both lanes of the road. Road is impassable.
1205 AM Rain 10 NE Dolan Springs 35.70N 114.17W
07/22/2024 M0.87 Inch Mohave AZ Mesonet
Archibald Wash ALERT reported 0.87 inches of
rain from 1142 pm on July 21 through 1205 am
on July 22.
0200 PM Hail 1 ESE Colorado City 36.99N 112.97W
07/22/2024 M0.88 Inch Mohave AZ Public
Report of nickel sized hail resulting in
tree damage. Numerous small tree branches
down in Colorado City.
0702 PM Tstm Wnd Gst Chloride 35.41N 114.20W
07/22/2024 M58 MPH Mohave AZ Trained Spotter
Trained spotter measured a gust of 58 mph in
Chloride from a nearby thunderstorm.
0702 PM Flash Flood 9 NE Dolan Springs 35.70N 114.17W
07/22/2024 Mohave AZ Mesonet
Flash flooding occurred at Archibald Wash
over Pierce Ferry Road starting around 1902
and persisted through sunset.
0709 PM Tstm Wnd Gst 5 E New Kingman-Butler 35.26N 113.93W
07/22/2024 M59 MPH Mohave AZ ASOS
Kingman Airport gusted to 59 mph at 1909 and
again at 1912 due to a nearby thunderstorm.
0755 PM Tstm Wnd Gst 4 NNE Bullhead City 35.16N 114.56W
07/22/2024 M58 MPH Mohave AZ ASOS
Laughlin Bullhead City Airport gusted to 58
mph at 1955 due to a nearby thunderstorm.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:25 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 22, 10:15 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 23, 12:04 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 23, 12:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 23, 1:39 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Jul 23, 3:35 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.